MAUDE Adverse Event Report: ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY FOR CEMENTED USE ONLY EXTRA SMALL; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY FOR CEMENTED USE ONLY EXTRA SMALL; PROSTHESIS, EXTREMITIES
Catalog Number 32810502704
Medical Device Problem Codes Malposition of Device (2616); Expulsion (2933)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-01940.Concomitant medical products: item# 32810504302; lot# 62983463.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital discarded the device.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial implantation approximately five years ago.Subsequently, the patient was revised approximately one month ago due to the pin disengaging caused by malposition of the ulna component.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided picture identified a humeral and ulnar stem and an outer hinge pin.There are no signs of damage to the devices, with a part of bone still surrounding the ulnar stem.The inner hinge pin was not pictured.As the devices were not returned for evaluation, further analysis could not be completed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the hinge pin was fractured with the implant disassembled.The lateral humeral epicondyle was fractured.The humeral component had signs of loosening.Sizing of the hardware appeared appropriate.Review of the device history records identified no deviations or anomalies during manufacturing.It is alleged that the ulnar component was malpositioned and led to the issues; however, without operative notes, this cannot be confirmed.Therefore, a definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
INTERCHANGEABLE HUMERAL ASSEMBLY FOR CEMENTED USE ONLY EXTRA SMALL
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12180083
Report Number0001822565-2021-01941
Device Sequence Number19237921
Product Code JDC
UDI-Device Identifier00889024274006
UDI-Public(01)00889024274006(17)200930(10)63121667
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number32810502704
Device Lot Number63121667
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR